Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 8, NWS Great Falls, MT

February 7, 2008

NWS Great Falls, MT issued this high wind warning at Feb 7, 2008, 12:52 PM MST. It took effect at Feb 7, 2008, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 12:52 PM MST (19:52 UTC)
In effect from
Feb 7, 2008, 11:00 PM MST
Expired
Feb 8, 2008, 2:37 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 071952
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1252 PM MST THU FEB 7 2008

MTZ014-050-052>054-080400-
/O.CAN.KTFX.HW.W.0007.000000T0000Z-080208T0000Z/
/O.UPG.KTFX.HW.A.0004.080208T0600Z-080209T0000Z/
/O.NEW.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-JEFFERSON-
BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...HELENA...LINCOLN...STANFORD...BOULDER...
TOWNSEND...WHITE SULPHUR SPRINGS
1252 PM MST THU FEB 7 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY. THIS HIGH WIND WARNING INCLUDES AN EARLIER WARNING
ISSUED ACROSS PORTIONS OF CENTRAL MONTANA. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT.

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON
MST FRIDAY THROUGH FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-012-013-044>046-049-051-080400-
/O.UPG.KTFX.HW.A.0004.080208T0600Z-080209T0000Z/
/O.NEW.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-FERGUS-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...LEWISTOWN
1252 PM MST THU FEB 7 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON
MST FRIDAY THROUGH FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011-047-080400-
/O.NEW.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/
HILL-BLAINE-
INCLUDING THE CITIES OF...HAVRE...CHINOOK
1252 PM MST THU FEB 7 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON
MST FRIDAY THROUGH FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KTFX 080401
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
901 PM MST THU FEB 7 2008

MTZ014-080515-
/O.CAN.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
901 PM MST THU FEB 7 2008

...HIGH WIND WARNING IS CANCELLED...

THE HIGH WIND WARNING FOR CENTRAL AND SOUTHERN LEWIS AND CLARK
COUNTY HAS BEEN REPLACED BY A WINTER STORM WARNING.


$$

MTZ010>013-044>047-049>054-081215-
/O.CON.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS
901 PM MST THU FEB 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON
MST FRIDAY THROUGH FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 081135
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
435 AM MST FRI FEB 8 2008

MTZ010>013-044>047-049>054-081945-
/O.CON.KTFX.HW.W.0008.000000T0000Z-080209T0000Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS
435 AM MST FRI FEB 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED DURING THE
AFTERNOON TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 081934
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1234 PM MST FRI FEB 8 2008

MTZ010>013-044>047-049>054-090000-
/O.CON.KTFX.HW.W.0008.000000T0000Z-080209T0000Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS
1234 PM MST FRI FEB 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
60 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 082137
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MST FRI FEB 8 2008

MTZ010>013-044>047-049>054-082245-
/O.CAN.KTFX.HW.W.0008.000000T0000Z-080209T0000Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS
237 PM MST FRI FEB 8 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WIND SPEEDS ARE NOT EXPECTED TO REACH HIGH WIND WARNING CRITERIA
FOR THE REMAINDER OF THIS AFTERNOON...SO THE HIGH WIND WARNING HAS
BEEN CANCELLED. HOWEVER...WINDS WILL STILL BE GUSTY AND WILL MAKE
A SUDDEN SHIFT TO THE NORTH WITH THE PASSAGE OF A COLD FRONT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 7, 10:41 AM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 7, 10:41 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1041 AM MST THU FEB 7 2008

.UPDATE...
HOW MUCH SNOW AND HOW STRONG OF WINDS CONTINUE TO BE THE PROBLEM
OF THE DAY. UPPER LEVEL TROF APPROACHING FROM THE WEST WITH WINDS
INCREASING OVER THE ENTIRE AREA THROUGH THE DAY AND INTO THE
NIGHT. GOOD SNOW AMOUNTS OVER THE WESTERN AND SOUTHWESTERN
MOUNTAINS WITH PASSES BEING AFFECTED BY SNOW AND WINDS. HAVE
CANCELLED SNOW AND BLOWING SNOW ADVISORIES AND HAVE ISSUED THROUGH
THE WINTER STORM WARNING OVER THE SOUTHWEST AND PORTIONS OF
CENTRAL MONTANA FOR THE REST OF TODAY AND TONIGHT. HIGH WIND WATCH
FOR TONIGHT HAS A GOOD CHANCE OF BEING A WARNING ON THIS AFTERNOON
PACKAGE. CAMP

&&

AVIATION...
UPDATED 1739Z.
A STRONG WEATHER SYSTEM WILL BE MOVING THROUGH THE AREA TODAY. STRONG
AND GUSTY WINDS WILL BE WIDESPREAD ACROSS THE AREA...GUSTS TO 70 KTS
EXPECTED NEAR MOUNTAINS...50 KTS POSSIBLE AT TIMES ACROSS THE PLAINS.
IFR CONDITIONS ARE EXPECTED OVER THE ROCKIES DUE TO SNOW...BLOWING
SNOW AND WINDY CONDITIONS. SNOW WILL DEVELOP EAST OF THE ROCKIES AND
LOCAL MVFR CONDITIONS ARE POSSIBLE DUE TO SNOW AND BLOWING SNOW.
WINDS WILL WEAKEN OVER NIGHT BUT REMAIN BREEZY THROUGH THE NEXT 24
HOURS.

&&

.PREV DISCUSSION... (ISSUED 450 AM MST THU FEB 7 2008)

FOR THE REMAINDER OF THIS WEEK AND SATURDAY...VERY
ENERGETIC...MOIST...PROGRESSIVE...NORTHWESTERLY FLOW PATTERN ALOFT
WILL AFFECT THE REGION. MOUNTAIN SNOW SHOWERS WILL BE LIKELY
THROUGH THE PERIOD...WITH SCATTERED SNOW SHOWERS OVER THE PLAINS.
AN ARCTIC COLD FRONT PLUNGES SOUTHWARDS FRIDAY NIGHT...WITH MORE
SNOW SHOWERS ALONG WITH COLDER TEMPERATURES IN CENTRAL AND NORTH
CENTRAL MONTANA. BEFORE THAT TIME...TEMPERATURES WILL REMAIN ABOVE
SEASONAL AVERAGES. A DETAILED FORECAST RATIONALE BEHIND THE 3-DAY
FORECAST/HEADLINE PLAN IS PROVIDED BELOW. COHEN

FRIDAY NIGHT THROUGH MONDAY NIGHT...ARCTIC FRONT WILL CONTINUE
MOVING SOUTH FRIDAY NIGHT BUT IT LOOKS LIKE IT WILL NOT MAKE IT TO
FAR SW MT. LOWERED TEMPERATURES OVER THE NORTHERN PLAINS. QUESTION
THEN BECOMES HOW QUICKLY THE ARCTIC AIRMASS RETREATS. IT SHOULD BE
OUT OF THE FORECAST AREA BY MONDAY BUT MAIN PROBLEM TIME FRAME WILL
BE SUNDAY WITH SOME MODELS HAVING THE ARCTIC AIR OUT OF THE PLAINS
AND OTHERS KEEPING IT OVER THE PLAINS. DECIDED TO BE SOMEWHAT
AGGRESSIVE IN MOVING IT OUT SO HAVE IT OUT OF THE EAST SLOPES ON
SUNDAY BUT WILL KEEP IT OVER HILL AND BLAINE COUNTIES. THE FLOW
ALOFT WILL BE OUT OF THE NORTHWEST FROM FRIDAY NIGHT THROUGH MONDAY
NIGHT AND FAIRLY MOIST. MOISTURE FRIDAY NIGHT WILL INTERACT WITH THE
DEEPENING ARCTIC AIRMASS OVER THE PLAINS TO PRODUCE SNOW AND HAVE
RAISED POPS TO THE LIKELY CATEGORY EXCEPT OVER FAR SW MT AND THE NE
ZONES. MOIST FLOW SHOULD CONTINUE OVER THE WESTERN MOUNTAINS THROUGH
MUCH OF THE WEEKEND SO HAVE RAISED POPS THERE. BLANK

WEDNESDAY AND THURSDAY...EXTENDED MODELS CONTINUE TO AGREE WITH A
PACIFIC TROUGH MOVING INTO THE REGION MID WEEK. TROUGH IS EXPECTED
TO MOVE THROUGH THE WESTERN MOUNTAINS INTO THE CENTRAL PLAINS DURING
THE PERIOD. A CHANCE FOR SCATTERED SNOW SHOWERS FOR THE MOUNTAINS
AND THE PLAINS. THIS TROUGH WILL MOVE THROUGH THE REGION AT A FAIRLY
QUICK PACE AS ANOTHER PACIFIC DISTURBANCE SETS UP FOR THE WEEKEND.
SAUCIER

==============================================================

DETAILED 3-DAY FORECAST RATIONALE...AND DISCUSSION OF THE
CURRENT HEADLINES (HEADLINE SUMMARY IS PROVIDED AT THE END OF THIS
PRODUCT)...

AT PRESENT...A MID LEVEL TROUGH AND ASSOCIATED 70 KT
500 MB JET STREAK ARE APPROACHING THE AREA...WITH DEEP MOIST
ASCENT FOR SNOW SHOWERS OVER THE ROCKY MOUNTAIN FRONT...AND
CENTRAL AND SOUTHWEST MOUNTAINS OF MONTANA. WEST NORTHWESTERLY
WINDS AT 700 MB WILL CONTINUE TO INCREASE OVER 55 KTS THROUGH THE
DAY...BRINGING THE THREAT TO STRONG WINDS TO MUCH OF THE REGION.

THINGS GET VERY INTERESTING BY THIS AFTERNOON OVER PORTIONS OF
CENTRAL AND SOUTHWEST MONTANA...AS 500 MB JET STRENGTHENS TO OVER
80 KTS AND LIFTS NORTHWARD...AND A 700 MB JET OF 60 TO 70 KTS NOSES
INTO CENTRAL AND SOUTHWEST MONTANA. THE 700 MB JET IS NOTED TO BE
NORTHWESTERLY...WHICH DOES NOT TYPICALLY LEND ITSELF TO BRINGING
HIGH WINDS TO CENTRAL AND SOUTHWEST MONTANA IN THE ABSENCE OF
OTHER FACTORS. HOWEVER...INGREDIENTS ARE COMING TOGETHER FOR A
HIGH WIND THREAT OVER A NARROW CORRIDOR OF COUNTIES IN SOUTHWEST
AND CENTRAL MONTANA FROM 11 AM THIS MORNING THROUGH 5 PM MST THIS
AFTERNOON. THE AFOREMENTIONED LOW/MID LEVEL JET CORE WILL INTERACT
WITH LOW LEVEL SUBSIDENCE AS EVIDENT IN ETA-BUFKIT SOUNDINGS AT
HELENA...AT THE SAME TIME THAT MIXING HEIGHTS...UP TO 4000 FEET
ARE MAXIMIZED. MID LEVEL SUBSIDENCE ALSO MAKES AN APPEARANCE OVER
THAT REGION DOWNSTREAM OF THE NEXT RIDGE ALOFT. THUS...IT IS
BECOMING LIKELY THAT WINDS FROM THAT LOW/MID LEVEL JET CORE WILL
MIX DOWN TO THE SURFACE SOMETIME BETWEEN 11 AM AND 5 PM MST TODAY
IN PORTIONS OF SW/CENTRAL MONTANA. THUS...BETWEEN THOSE HOURS...THE
SNOW AND BLOWING SNOW ADVISORY ABOVE 5500 FEET IS TEMPORARILY
UPGRADED TO A WINTER STORM WARNING ABOVE 5500 FEET...AND A HIGH
WIND WARNING HAS ALSO BEEN ISSUED FOR ELEVATIONS BELOW 5500 FEET.
THIS TEMPORARY UPGRADE/ISSUANCE APPLIES TO CENTRAL AND SOUTHERN
LEWIS AND CLARK...JUDITH BASIN...JEFFERSON... BROADWATER...AND
MEAGHER COUNTIES ONLY. FOR BEAVERHEAD...MADISON...GALLATIN...AND
CASCADE COUNTIES...THE SNOW AND BLOWING SNOW ADVISORY REMAINS IN
TACT FROM 5 AM THIS MORNING TO 11 PM MST TONIGHT AT ELEVATIONS
ABOVE 5500 FEET.

OVER THE PLAINS TODAY...WHILE LEE TROUGHING IN MONTANA AND ASSOCIATED
DOWNSLOPE BREEZY WINDS WILL KEEP TEMPERATURES ABOVE SEASONAL
AVERAGES AGAIN TODAY...A REGION OF ISENTROPIC LIFT NOTED AT 305K WILL
OCCUR FOR MUCH OF THE DAY OVER NORTH CENTRAL MONTANA...WHICH WILL
COMBINE WITH FAVORABLE MID LEVEL ASCENT FOR SCATTERED LIGHT SNOW
SHOWERS THERE. RUC IS PICKING UP WELL ON THIS PRECIP
CHANCE...WHICH IS MAXIMIZED BETWEEN HAVRE AND LEWISTOWN.

AS ALL THIS IS OCCURRING...THE POLAR JET STREAM WILL CONTINUE TO
INTENSIFY AS IT LIFTS NORTHWARD...YIELDING A 500 MB JET OF OVER
100 KT BY LATE TONIGHT...FURTHER ENHANCING THE 700 AND 850 MB
FLOW. WHILE A BRIEF LULL IN THE PRECIP WILL OCCUR TONIGHT AND
FRIDAY...MORE WIDESPREAD HIGH WINDS WILL BECOME OF INCREASING
CONCERN OVER THE PLAINS...ESPECIALLY AS SYNOPTIC SUBSIDENCE WORKS
ITS WAY INTO THE REGION DOWNSTREAM OF YET ANOTHER RIDGE. THUS...A
HIGH WIND WATCH HAS BEEN POSTED FOR LATE TONIGHT THROUGH FRIDAY
FOR MUCH OF THE FORECAST AREA. WITH THE POTENTIAL FOR MOUNTAIN
SNOW...AND POTENTIAL SNOW DUE TO ISENTROPIC LIFT OVER THE PLAINS...
THE HIGH WIND EMPHASIS MAY BECOME MORE OF A WINTER WEATHER
EMPHASIS IN FUTURE FORECASTS. TEMPERATURES ABOVE SEASONAL AVERAGES
WILL OCCUR ON FRIDAY...WITH DOWNSLOPE WINDS AND JET STREAM
MOVEMENT NORTHWARD. THE WINTER STORM WARNING CONTINUES THROUGH
FRIDAY AFTERNOON FOR THE ROCKY MOUNTAIN FRONT WITH CONTINUOUS HIGH
WIND AND STEADY SNOWFALL LIKELIHOOD.

THEN FRIDAY NIGHT...A STRONG COLD FRONT PLUNGES SOUTHWARD ACROSS
PORTIONS OF THE AREA AS A 1040 MB SURFACE HIGH BUILDS
SOUTHEASTWARD OUT OF ALBERTA. SURFACE CONVERGENCE AHEAD OF THIS
FRONT COMBINED WITH CONTINUED JET SUPPORT WILL YIELD SNOW SHOWERS
OVER MUCH OF THE REGION FROM FRIDAY NIGHT THROUGH SATURDAY. WITH
THE FRONT STALLING OVER CENTRAL MONTANA BEFORE SLOWLY RETREATING
NORTHWARD AS A WARM FRONT LATE SATURDAY...OVERRUNNING
PRECIPITATION WILL BE POSSIBLE...ESPECIALLY IF THE COLD POOL
APPEARS TO BECOME MORE STEEP. COLDER CONDITIONS WITH NORTHERLY
WINDS ARE EXPECTED OVER NORTH CENTRAL MONTANA ON SATURDAY...WITH A
SURFACE TROUGH OVER SOUTHWEST MONTANA PROMOTING SOUTHWESTERLY
WINDS AND TEMPERATURES IN THE 20S IN SOUTHWEST MONTANA. COHEN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  25  35  -3 /  20  10  40  60
CTB  35  22  31 -14 /  30  10  40  60
HLN  35  24  32  16 /  60  30  60  60
BZN  38  19  33  17 /  60  40  50  50
WEY  22   9  20   8 /  90  60  70  80
DLN  32  16  31  17 /  70  40  50  40
HVR  38  18  29 -16 /  40  20  40  50
LWT  36  21  32   0 /  30  30  40  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR MTZ008-012-
014-015-050-052>055.

HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR
MTZ010-012>014-044>046-049>054.

WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR MTZ009-048.

&&

SHORT TERM...CAMP/COHEN
LONG TERM...BLANK/SAUCIER
AVIATION...ZELZER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 7, 11:49 AM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 AM MST THU FEB 7 2008

MTZ009-048-081900-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1149 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST FRIDAY. SNOW AND STRONG
WINDS WITH GUSTS TO 70 MPH WILL CAUSE VISIBILITIES ONE QUARTER MILE
OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

...FRIDAY...THE WINTER STORM WARNING CONTINUES UNTIL 5 PM FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-050-052>055-081900-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1149 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING.

HIGH HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON FOR PORTIONS OF SOUTHWEST MONTANA.

SNOW AND BLOWING SNOW COMBINED WITH GUSTS TO 60 MPH WILL CAUSE
AREAS VISIBILITIES AT TIMES OF ONE QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...HIGH WIND WATCH FOR PORTIONS OF SOUTHWEST MONTANA CONTINUES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>013-044>047-049-051-081900-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-FERGUS-
1149 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING.

HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON FOR PORTIONS OF NORTH CENTRAL MONTANA. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

...FRIDAY...HIGH WIND WATCH CONTINUES UNTIL 11 PM FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 7, 6:52 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
652 AM MST THU FEB 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     NON-TSTM WND GST 2 E TWO MEDICINE        48.49N 113.32W
02/07/2008  M60 MPH          GLACIER            MT   MESONET

            DEPT OF TRANSPORTATION SENSOR AT TWO MEDICINE

&&

JBLANK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:57 AM MSTHigh Wind WatchTFX8 hr
Feb 7, 4:57 AM MSTHigh Wind WarningTFX8 hr
Feb 7, 2:45 PM MSTWind Chill WatchTFX14 hr

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.